Discussions By Condition: Gastrointestinal conditions

Stomach virus or something else ...?

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: Pietka
  • November 4, 2009
  • 00:04 AM


I'm a 28 year old female. For a period of 14 days, I was laid low by what I thought was a stomach bug. It came on suddenly one night: diarrhea, stomach cramps, nauseau, vomiting, and muscle aches. Every day following that I felt pretty much the same. About 8 days into it, I decided to see a doctor in case it was something more serious. The doctor told me it was most likely just a stomach virus, but also mentioned that it could be a parasite and suggested a stool sample. He said if I'd heard nothing from the lab in three days that it meant they'd found no sign of parasites and that it was a stomach virus and all I could do was let it run it's course.

The stool samples were taken this past Friday. Over the weekend, I started to feel a bit better. I wasn't besieged by constant diarrhea (although my bowel movements were still watery) and my stomach wasn't constantly in a state of discomfort. All I'd eaten during this time was toast, crackers, and applesauce. This afternoon, I got brave and decided to try some soup with chicken and vegetables in it; after consuming it, however, I started to feel odd. To be more descriptive, it felt like my stomach was bubbling (although I understand that this sensation may be bowel cramps?). The "bubbling" is also very audible. I don't have nauseau but my stomach definitely feels unsettled, and I'm belching a lot.

I'm curious if this is just the after-effects of the stomach virus or if it's something different entirely. I've read that probiotics may help, but I haven't found anything absolutely definitive. Any information or advice would be greatly appreciated; I am tired of feeling out of sorts.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?